MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW - PEDICLE SCREW 8X75MM

MEDACTA INTERNATIONAL SA PEDICLE SCREW - PEDICLE SCREW 8X75MM
Catalog Number 03.50.061
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on oct 11, 2018: lot 152328: (b)(4) items manufactured and released on 29 may 2015.Expiration date: 2020-04-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant listed in the complaint, as it cannot be defined which specific lot was the one involved: pedicle screw 03.50.031 pedicle screw 7x45, (k121115) lot 1820671: (b)(4) items manufactured and released on 7 august 2018.Expiration date: 24.07.2023-07-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 03.50.030 pedicle screw 7x40, (k121115) lot 1820669: (b)(4) items manufactured and released on 25 february 2015.Expiration date:2023-08-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 03.50.030 pedicle screw 7x40, (k121115) lot 1721547: (b)(4) items manufactured and released on 11 may 2018.Expiration date: 2023-03-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Instrument involved in the failure of coupling and also broken during the same surgery: pedicle screw 03.51.10.0182 two-step reducer enhanced, lot 1755073: (b)(4) items manufactured and released on 26 march 2018.No anomalies found related to the problem.To date, no similar events have been reported on items of the same lot only the instrument was returned and the following visual inspection was performed the 11th of october 2018 by r&d project manager: three out of the four retaining pins (interface to the implant - pedicle screw head) are missing, due to failure of the welding.Only one pin was found during the surgery.It is possible that two pins were already missing before surgery, and that the device was already damaged from previous operations or due to wear and tear.In this case the instrument can still engage the implant but all the reduction force is supported by the two remaining pins which are therefore overstressed.The failure of the welding is in any case related to excessive reduction force applied and/or the forces (e.G.Lateral bending).The instrument set includes backup instruments.
 
Event or Problem Description
Plif surgery performed at l3-s1 and screw fixation at l2-s2ai.The surgeon tried to tighten the set screw with the two-step reducer enhanced.After that one broken pin of the two-step reducer was discovered in the patient body.Since the set screw did not insert with the back up two-step reducer, the surgeon removed all set screws and bent the rod again.Due to this event the surgery was prolonged about 15 minutes.After the surgery it was found that 3 pins of the two-step reducer was missing.1 out of 3 pins was discovered in the patient body.The other 2 pins were not found in the patient body through the x-ray.

Brand Name
PEDICLE SCREW - PEDICLE SCREW 8X75MM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7955807
Report Number3005180920-2018-00773
Device Sequence Number16457546
Product Code NKB
UDI-Device Identifier07630030834486
UDI-Public07630030834486
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2020
Device Catalogue Number03.50.061
Device Lot Number152328
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR